Advertisement

Journal of Statistical Physics

, Volume 108, Issue 5–6, pp 733–754 | Cite as

What Are SRB Measures, and Which Dynamical Systems Have Them?

  • Lai-Sang Young
Article
SRB measure Axiom A attractor entropy formula physical measure strange attractors 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

REFERENCES

  1. [ABV]
    J. F. Alves, C. Bonatti, and M. Viana, SRB measures for partially hyperbolic systems whose central direction is mostly expanding, Invent. Math. 140:351-398 (2000).Google Scholar
  2. [BC]
    M. Benedicks and L. Carleson, The dynamics of the Hénon map, Ann. Math. 133: 73-169 (1991).Google Scholar
  3. [BeV]
    M. Benedicks and M. Viana, Solution of the basin problem for certain non-uniformly hyperbolic attractors, Invent. Math. (2001).Google Scholar
  4. [BY1]
    M. Benedicks and L.-S. Young, Sinai-Bowen-Ruelle measure for certain Hénon maps, Invent. Math. 112:541-576 (1993).Google Scholar
  5. [BY2]
    M. Benedicks and L.-S. Young, Markov extensions and decay of correlations for certain Hénon maps, Asterisque (2000).Google Scholar
  6. [BcV]
    J. Bochi and M. Viana, Uniform (projective) hyperbolicity: a dichotomy for generic conservative systems, to appear in Ann. Inst. Henri Poincaré.Google Scholar
  7. [BnV]
    C. Bonatti and M. Viana, SRB measures for partially hyperbolic systems whose central direction is mostly contracting, Israel J. Math. 115:157-194 (2000).Google Scholar
  8. [B1]
    R. Bowen, Markov partitions for Axiom A diffeomorphisms, Amer. J. Math. 92: 725-747 (1970).Google Scholar
  9. [B2]
    R. Bowen, Equilibrium states and the ergodic theory of Anosov diffeomorphisms, Springer Lecture Notes in Math. 470 (1975).Google Scholar
  10. [BR]
    R. Bowen and D. Ruelle, The ergodic theory of Axiom A flows, Invent. Math. 29: 181-202 (1975).Google Scholar
  11. [CY]
    W. Cowieson and L.-S. Young, SRB Measures as Zero-Noise Limits, in preparation.Google Scholar
  12. [D1]
    D. Dolgopyat, Lectures on u-Gibbs States, Lecture Notes, Conference on Partially Hyperbolic Systems (Northwestern University, 2001).Google Scholar
  13. [D2]
    D. Dolgopyat, On Differentiability of SRB States, (2001), preprint.Google Scholar
  14. [ER]
    J.-P. Eckmann and D. Ruelle, Ergodic theory of chaos and strange attractors, Rev. Mod. Phys. 57:617-656 (1985).Google Scholar
  15. [GS]
    J. Graczyk and G. Swiatek, Generic hyperbolicity in the logistic family, Ann. Math. 146:1-52 (1997).Google Scholar
  16. [He]
    M. Hénon, A two-dimensional mapping with a strange attractor, Comm. Math. Phys. 50:69-77 (1976).Google Scholar
  17. [Hu]
    H. Hu, Conditions for the existence of SRB measures of ''almost Anosov'' diffeomorphisms, Trans. AMS 352:2331-2367 (2000).Google Scholar
  18. [HY]
    H. Hu and L.-S. Young, Nonexistence of SRB measures for some systems that are ''almost Anosov,'' Ergodic Theory and Dynamical Systems 15:67-76 (1995).Google Scholar
  19. [J]
    M. Jakobson, Absolutely continues invariant measures for one-parameter families of one-dimensional maps, Comm. Math. Phys. 81:39-88 (1981).Google Scholar
  20. [KS]
    A. Katok and J.-M. Strelcyn, Invariant manifolds, entropy and billiards, smooth maps with singularities, Springer Lecture Notes in Math. 1222 (1986).Google Scholar
  21. [K1]
    Yu. Kifer, On small random perturbations of some smooth dynamical systems, Math. USSR Ivestija 8:1083-1107 (1974).Google Scholar
  22. [K2]
    Yu. Kifer, Ergodic theory of random transformations, in Progress in Prob. and Stat. (Birkhauser, 1986).Google Scholar
  23. [Ku]
    H. Kunita, Stochastic Flows and Stochastic Differential Equations (Cambridge University Press, 1990).Google Scholar
  24. [L]
    F. Ledrappier, Propriétés ergodiques des mesures de Sinai, Publ. Math., Inst. Hautes Etud. Sci. 59:163-188 (1984).Google Scholar
  25. [LS]
    F. Ledrappier and J.-M. Strelcyn, A proof of the estimation from below in Pesin entropy formula, Ergod. Th. & Dynam. Sys. 2:203-219 (1982).Google Scholar
  26. [LY1]
    F. Ledrappier and L.-S. Young, The metric entropy of diffeomorphisms, Ann. Math. 122:509-574 (1985).Google Scholar
  27. [LY2]
    F. Ledrappier and L.-S. Young, Entropy formula for random transformations, Prob. Theory Rel. Fields 80:217-240 (1988).Google Scholar
  28. [L1]
    M. Lyubich, Dynamics of quadratic polynomials, I-II, Acta Math. 178:185-297 (1997).Google Scholar
  29. [L2]
    M. Lyubich, Almost every real quadratic map is either regular or stochastic, Ann. of Math. (2001).Google Scholar
  30. [M]
    M. Misiurewicz, Absolutely continuous invariant measures for certain maps of an interval, Publ. Math. IHES 53:17-51 (1981).Google Scholar
  31. [MV]
    L. Mora and M. Viana, Abundance of strange attractors, Acta. Math. 171:1-71 (1993).Google Scholar
  32. [O]
    V. I. Oseledec, A multiplicative ergodic theorem: Liapunov characteristic numbers of dynamical systems, Trans. Moscow Math. Soc. 19:197-231 (1968).Google Scholar
  33. [PT]
    J. Palis and F. Takens, Hyperbolicity & sensitive chaotic dynamics at homoclinic bifurcations, in Cambridge Studies in Advanced Mathematics, Vol. 35 (Cambridge University Press, Cambridge, 1993).Google Scholar
  34. [P1]
    Ya. B. Pesin, Families if invariant manifolds corresponding to non-zero characteristic exponents, Math. of the USSR, Izvestjia 10:1261-1305 (1978).Google Scholar
  35. [P2]
    Ya. B. Pesin, Characteristic Lyapunov exponents and smooth ergodic theory, Russ. Math. Surv. 32:55-114 (1977).Google Scholar
  36. [PS]
    Ya. B. Pesin and Ya. G. Sinai, Gibbs measures for partially hyperbolic attractors, Erg. Th. & Dynam. Sys. 2:417-438 (1982).Google Scholar
  37. [PS1]
    C. Pugh and M. Shub, Ergodic attractors, Trans. Amer. Math. Soc. 312:1-54 (1989).Google Scholar
  38. [PS2]
    C. Pugh and M. Shub, Stable ergodicity and julienne quasi-conformality, J. Eur. Math. Soc. (2001).Google Scholar
  39. [R1]
    D. Ruelle, Thermodynamic Formalism (Addison-Wesley, Reading, MA, 1978).Google Scholar
  40. [R2]
    D. Ruelle, A measure associated with Axiom A attractors, Amer. J. Math. 98: 619-654 (1976).Google Scholar
  41. [R3]
    D. Ruelle, An inequality of the entropy of differentiable maps, Bol. Sc. Bra. Mat. 9:83-87 (1978).Google Scholar
  42. [R4]
    D. Ruelle, Perturbation theory for Lyapunov exponents of a toral map: extension of a result of Shub and Wilkinson, (2001), preprint.Google Scholar
  43. [S1]
    Ya. G. Sinai, Markov partitions and C-diffeomorphisms, Func. Anal. and its Appl. 2:64-89 (1968).Google Scholar
  44. [S2]
    Ya. G. Sinai, Gibbs measure in ergodic theory, Russian Math. Surveys 27:21-69 (1972).Google Scholar
  45. [Sm]
    S. Smale, Differentiable dynamical systems, Bull. Amer. Math. Soc. 73:747-817 (1967).Google Scholar
  46. [SW]
    M. Shub and A. Wilkinson, Pathological foliations and removable exponents, Invent. Math. 139:495-508 (2000).Google Scholar
  47. [T]
    M. Tsujii, Regular points for ergodic Sinai measures, Trans. Amer. Math. Soc. 328:747-777 (1991).Google Scholar
  48. [V]
    M. Viana, Strange attractors in higher dimensions, Bull. Braz. Math. Soc. 24:13-62 (1993).Google Scholar
  49. [WY1]
    Q. D. Wang and L.-S. Young, Strange attractors with one direction of instability, Commun. Math. Phys. 218:1-97 (2001).Google Scholar
  50. [WY2]
    Q. D. Wang and L.-S. Young, Strange attractors with one direction of instability in n-dimensional spaces, (2001), preprint.Google Scholar
  51. [WY3]
    Q. D. Wang and L.-S. Young, From invariant curves to strange attractors, to appear in Commun. Math. Phys. Google Scholar
  52. [WY4]
    Q. D. Wang and L.-S. Young, Strange attractors emerging from Hopf bifurcations, in preparation.Google Scholar
  53. [Y1]
    L.-S. Young, Stochastic stability of hyperbolic attractors, Erg. Th. & Dynam. Sys. 6:311-319 (1986).Google Scholar
  54. [Y2]
    L.-S. Young, A Bowen-Ruelle measure for certain piecewise hyperbolic maps, Trans. Amer. Math. Soc. 287:41-48 (1985).Google Scholar
  55. [Y3]
    L.-S. Young, Ergodic theory of differentiable dynamical systems, in Real and Complex Dynamical Systems, Branner and Hjorth, ed. (Kluwer Acad. Publ., 1995), pp. 293-336.Google Scholar
  56. [Y4]
    L.-S. Young, Statistical properties of dynamical systems with some hyperbolicity, Ann. of Math. 147:585-650 (1998).Google Scholar
  57. [Y5]
    L.-S. Young, Recurrence time and rate of mixing, Israel J. of Math. (1999).Google Scholar
  58. [Z]
    G. Zaslavsky, The simplest case of a strange attractor, Phys. Lett. 69A:145-147 (1978).Google Scholar

Copyright information

© Plenum Publishing Corporation 2002

Authors and Affiliations

  • Lai-Sang Young
    • 1
  1. 1.Courant Institute of Mathematical SciencesNew York

Personalised recommendations